Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Aug 15, 2022, 12:45 PM CDT for Frio County, Medina County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2022, 12:45 PM CDT (17:45 UTC)
- Expired
- Aug 15, 2022, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Frio County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
238
WFUS54 KEWX 151745
TOREWX
TXC163-325-151815-
/O.NEW.KEWX.TO.W.0017.220815T1745Z-220815T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
1245 PM CDT Mon Aug 15 2022
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
South central Medina County in south central Texas...
Northeastern Frio County in south central Texas...
* Until 115 PM CDT.
* At 1245 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Moore, or 8 miles west of Devine, moving
north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hondo, Moore and Biry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2906 9896 2904 9907 2933 9922 2939 9901
TIME...MOT...LOC 1745Z 165DEG 31KT 2913 9904
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MO2 follow-up statements
734
WWUS54 KEWX 151755
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1255 PM CDT Mon Aug 15 2022
TXC163-151804-
/O.CAN.KEWX.TO.W.0017.000000T0000Z-220815T1815Z/
Frio TX-
1255 PM CDT Mon Aug 15 2022
...THE TORNADO WARNING FOR NORTHEASTERN FRIO COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2910 9897 2910 9907 2933 9922 2939 9901
TIME...MOT...LOC 1754Z 165DEG 31KT 2921 9906
$$
TXC325-151815-
/O.CON.KEWX.TO.W.0017.000000T0000Z-220815T1815Z/
Medina TX-
1255 PM CDT Mon Aug 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR SOUTH
CENTRAL MEDINA COUNTY...
At 1254 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Biry, or 10 miles northwest of Devine, moving north
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hondo and Biry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2910 9897 2910 9907 2933 9922 2939 9901
TIME...MOT...LOC 1754Z 165DEG 31KT 2921 9906
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
QUIGLEY110
WWUS54 KEWX 151804
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
104 PM CDT Mon Aug 15 2022
TXC325-151815-
/O.CON.KEWX.TO.W.0017.000000T0000Z-220815T1815Z/
Medina TX-
104 PM CDT Mon Aug 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR SOUTH
CENTRAL MEDINA COUNTY...
At 104 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hondo, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hondo and Biry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2914 9898 2914 9908 2933 9922 2939 9901
TIME...MOT...LOC 1804Z 165DEG 31KT 2930 9909
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
QUIGLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Aug 15, 12:36 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 15, 12:36 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1236 PM CDT Mon Aug 15 2022 ...New AVIATION... .UPDATE... Issued at 623 AM CDT Mon Aug 15 2022 Updated POPs to reflect current radar trends across the region. An outflow is moving north from San Marcos and could possibly produce a stray shower into areas that was expected to remain rain free this morning. The rain shield with few embedded lightning strikes within the heaviest mesoscale banding will gradually shift westward this morning and into the afternoon as the weak surface low continues to advance more inland across northern Mexico. This means activity will eventually become more spotty and scattered around the San Antonio metro area before becoming more isolated for the afternoon. Activity will continue for our western areas, especially across the Winter Garden region and along the Rio Grande. Latest convective allowing models continue to support potential for a few inches of rain across this region with heavier activity as we go through the day. Minor flooding continues to be possibility, especially across those areas. && .SHORT TERM... (Today through Tuesday) Issued at 327 AM CDT Mon Aug 15 2022 The weak surface low has now moved to the west of the Rio Grande around Laredo and will continue west-northwestward across the Mexico states of Nuevo Leon and Coahuila through Monday into Tuesday. The greatest concerns from overnight through Monday morning will be pockets of heavy rainfall embedded with any banding across our western zones, especially across the Winter Garden region and along the Rio Grande. This region is where the best deep layer moisture convergence flux and PWATS in the 2 to 2.5 inch range align. The 00Z deterministic and HREF probability matched mean guidance shows a solid widespread swath of 1 to 3 inches for the Winter Garden region with locally higher amounts. Hourly rainfall rates could be as high as 1 to 3 inches at times underneath the heaviest convection. The higher rainfall rates could result in some isolated flooding despite the antecedent very dry soils. Several of the HREF members show that some banding could continue to extend out to the I-10/37 corridor, including Bexar County and San Antonio into Monday afternoon. To the east, including the Austin metro area, conditions are expected to primarily remain dry. In addition to the sharp gradient on rain chances, there will also be a large contrast in temperatures across the region on Monday. Underneath the rain and overcast skies, expect temperatures to only top out in the low to mid 80s while locations farther east under a few breaks of sunshine should climb into the mid to upper 90s. Rain chances are expected to decline into Monday night with any lingering rain chances becoming confined to locations along the Rio Grande. Overnight lows fall into the low to mid 70s while a few locations in the Hill Country may dip just below 70 degrees. Mid-level 500 mb heights gradually start to rise in the wake of the low pressure system across northern Mexico on Tuesday. Subsidence with the rising 500 mb heights will lead to a drier and warmer day where PWATS fall back into the 1.5 to 1.8 inch range. Most will not see rain on Tuesday with only low chances lingering along the Rio Grande. Temperatures generally will trend in the low to mid 90s out west with mid to upper 90s elsewhere with a few locations reaching or topping 100 degrees. && .LONG TERM... (Tuesday night through Sunday) Issued at 327 AM CDT Mon Aug 15 2022 The presence of the mid-level subtropical ridge axis will result in a dry and warm day across south central Texas on Wednesday. Some lingering cloud cover along with anticipated rains from today over the Rio Grande plains may actually keep high temperatures down in the mid 90s. Elsewhere, it will be hot with highs in the mid 90s to near 104 degrees. The heat and humidity may produce some heat index values near Heat Advisory thresholds Wednesday afternoon generally along and east of the I-35 corridor. We will continue to monitor, but will not issue and heat headlines at this time. A change in the mid-level pattern begins to take shape for the latter half of this week. Northwest flow aloft associated with a large upper trough over the eastern half of the lower 48 will take shape across most of Texas. The medium range models continue to remain consistent in showing a weak cold front moving into the region on Thursday. Some minor cooling behind the front will be realized over the Hill Country. However, the front will likely not have too much of an impact on temperatures elsewhere. The front is expected to aid in the development of some convection beginning Thursday and continuing into Friday. Rain chances will be favored during the afternoon and early evening hours as peak heating kicks in. Any remnants of the front will likely dissipate Friday night as southerly winds return to all areas. For the upcoming weekend, there are some model differences regarding the flow aloft. Regardless, it looks like the flow remains very weak and disorganized. Temperatures should remain at or perhaps just below normal along with a low chance for some afternoon showers and storms across most of the region. If the GFS verifies in showing a weak upper trough approaching from the west, we may need to boost rain chances slightly. For now, we will keep rain chances capped at 20% for most of the region. && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Mon Aug 15 2022 Highly variable conditions are evident at our terminals this afternoon. Remnants of an upper disturbance continue to bring impacts largely to DRT, SAT, and SSF, where cig reductions and RA/TSRA have been reported periodically through the AM. Expect these trends to continue to hold through the early afternoon at the Bexar County terminals, and through the overnight at DRT. Have continued to hold VCSH at SAT and SSF through 00Z to account for any remaining banded precipitation in the vicinity. Have held at least VCSH mentions at DRT through 15Z Tuesday, where rainfall will persist the longest of the four aerodromes. Short term model guidance continues to point toward a period of potentially heavier activity after midnight, so have inserted a TEMPO +TSRA between 02 and 05Z to account for this potential. Rain chances should finally reach their conclusion at DRT by late tomorrow morning/early tomorrow afternoon. Other big impact of the period will be cig reductions at all fields through the overnight hours tonight. Have gone with prevailing MVFR at AUS, SAT, and SSF from predawn through 15Z Tuesday, and have continued the forecast for a period of IFR at DRT between 05 and 15Z Tuesday. Conditions should gradually improve to VFR through the afternoon hours tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 98 76 101 77 / 10 0 0 0 Austin Bergstrom Intl Airport 97 74 99 75 / 10 0 10 0 New Braunfels Muni Airport 97 74 98 75 / 50 0 10 0 Burnet Muni Airport 96 74 98 74 / 10 0 0 0 Del Rio Intl Airport 82 75 91 76 / 90 70 40 10 Georgetown Muni Airport 98 75 100 76 / 0 0 0 0 Hondo Muni Airport 89 74 96 75 / 80 10 10 0 San Marcos Muni Airport 97 74 99 73 / 30 0 10 0 La Grange - Fayette Regional 97 75 100 76 / 10 0 10 0 San Antonio Intl Airport 92 75 96 76 / 70 10 10 0 Stinson Muni Airport 93 76 97 76 / 80 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...Platt Aviation...Quigley
Hazardous weather outlook, Aug 15, 10:54 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1054 AM CDT Mon Aug 15 2022 TXZ171>173-183>194-202>209-217>225-228-161600- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1054 AM CDT Mon Aug 15 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Areas of locally heavy rainfall is possible through tonight for locations mainly along and to the west of the I-10 and I-37 corridor, especially in the Winter Garden region and along the Rio Grande. The highest expected rainfall totals of 4 to 5 inches over the Winter Garden region could result in minor flooding. Later tonight into early Tuesday morning, isolated 2 to 4 inch rainfall amounts may develop over parts of Val Verde county lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:14 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| Aug 15, 1:39 PM CDT | Special Weather Statement | EWX | Frio | 51 min |
| Aug 15, 1:57 PM CDT | Special Weather Statement | EWX | Bandera | 48 min |
| Aug 15, 2:18 PM CDT | Flood Watch | EWX | Val Verde | 20 hr |
| Aug 15, 2:18 PM CDT | Tornado Warning | EWX | Frio | 11 min |
| Aug 15, 4:29 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Aug 15, 6:01 PM CDT | Special Weather Statement | EWX | Maverick | 44 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.